Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Elevated Blood Sugar Level After Taking Clexane And Progesterone?

Hi I have type one diabetes, taking lantus solostar morning and night and Novorapid with meals diabetes is well controlled last Hba1c 7. I am undergoing IVF and had an embryo transfer on Monday.Started taking Clexane and progesterone same day and have been experiencing increasingly elevated blood sugar levels since, without any dietary or other changes. I am constantly having to adjust with extra Novorapid. Could clexane or progesterone be the cause?
Sat, 24 Apr 2021
Report Abuse
General & Family Physician 's  Response
Hi,

There is no study to link the blood sugar level to clexane. However, Progesterone can definitely cause increased blood sugar level due to its action on hepatic gluconeogenesis pathway in liver as well as due to its action of increasing insulin resistance and hence increased blood sugar level. This effect is more in Type 1 diabetic patients. You are rightly trying to adjust the dose of Novorapid to stabilise your blood sugar level to normal.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
What Causes Elevated Blood Sugar Level After Taking Clexane And Progesterone?

Hi, There is no study to link the blood sugar level to clexane. However, Progesterone can definitely cause increased blood sugar level due to its action on hepatic gluconeogenesis pathway in liver as well as due to its action of increasing insulin resistance and hence increased blood sugar level. This effect is more in Type 1 diabetic patients. You are rightly trying to adjust the dose of Novorapid to stabilise your blood sugar level to normal. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician